Alert archive / Michigan / Small Craft Advisories in 2019
Small Craft Advisory 103, NWS Gaylord, MI
NWS Gaylord, MI issued this small craft advisory at Nov 29, 2019, 4:08 PM EST. It took effect at Nov 30, 2019, 9:00 AM EST. It was in force for 54 hr.
The area
The counties it named.
The facts
- Issued
- Nov 29, 2019, 4:08 PM EST (21:08 UTC)
- In effect from
- Nov 30, 2019, 9:00 AM EST
- Expired
- Dec 2, 2019, 2:57 PM EST
- In force
- 54 hr
- Issued by
- NWS Gaylord, MI
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Nov 29, 12:06 PM EST, 4 hours 2 minutes earlier.
Area forecast discussion, Nov 29, 12:06 PM EST, 4 hours 2 minutes before
Area Forecast Discussion
National Weather Service Gaylord MI
1206 PM EST Fri Nov 29 2019
.UPDATE...
Issued at 1031 AM EST Fri Nov 29 2019
Large area of strong high pressure remains centered around James
Bay...with pronounced surface ridging extending southward thru the
eastern Half of the US. Northern Michigan remains shrouded in shallow
moisture/low clouds trapped below the subsidence inversion.
Meanwhile...regional radars and satellite data shows increasing
mid/high clouds across the Western Great Lakes region well in
advance of a developing storm system over the Rockies and the
Plains. What you see is what you get for the rest of today. Expect
cloudy skies and cool temps with easterly winds under 10 kts thru
the afternoon. High temps will only warm into the 30s.
&&
.NEAR TERM...(Today through Tonight)
Issued at 333 AM EST Fri Nov 29 2019
Impactful weather: Minimal.
Pattern synopsis and forecast:
The pressure gradient is rather loose early this morning, thanks to
sprawling high pressure in central Canada, that extends down through
the Great Lakes and Mississippi valley. Very shallow moisture and
overlake instability remain stuck underneath a strong inversion,
resulting in widespread lake clouds, but there are a few breaks out
there, particularity in the GTV Bay area. There was also some
increasing high level clouds streaming in out ahead of a developing
storm system in the Rockies. Winds were weak with no precipitation
around. Overall, quite uneventful.
The high pressure will remain dominant throughout Canada today and
tonight, while the ridge axis works it's way into the eastern conus.
Periods of mid and upper level clouds, will work along with that
very shallow moisture (that looks like it will try and stick around
to a large degree), resulting in more continued dreary weather
conditions. The storm system in the Rockies will deepen
substantially, while ejecting into the central Plains by Saturday
morning. While no precipitation is expected through tonight, as all
of the forcing will primarily be off to our west, a large expanse of
wintry weather will be expanding with time tonight, setting the
stage for unsettled conditions over the weekend (see more below).
Highs today will range from around 30F in eastern upper, to the low
to mid 30s over much of nrn lower. Lows tonight will be in the upper
teens to lower half of the 20s most areas.
&&
.SHORT TERM...(Saturday through Sunday)
Issued at 333 AM EST Fri Nov 29 2019
Short term (Saturday through Monday):
High impact weather potential: Winter storm Saturday through Sunday.
Possibly some freezing drizzle/rain south of M-72 late Saturday into
Sunday with the dry slot. Near blizzard conditions possible late
Saturday night through Sunday morning north of M-32 into eastern
upper.
Models are continuing to be in fairly good consensus with the track
of this system going through very southern Michigan...which would be
a good snow maker for northern Michigan. As of the timing right now
Saturday doesn't seem to be too bad as far as snow totals go...with
only a couple of inches forecast. Sunday looks like it could just be
downright nasty...possibly near blizzard conditions during the the
early morning hours Sunday with heavy snow and strong easterly winds
gusting to over 35 mph over the Tip of the Mitt and Straits area.
Using QPF and snow ratios of around 10:1 to 12:1...most locations
could see 5-8 inches of snow late Saturday night through the day
Sunday, while locally higher amounts will be possible towards the
Tip of the Mitt and eastern upper...some totals of 12+ inches will
not be out of the question. Will start messaging today about the
forecast impacts and stressing that weekend holiday travel will be
impacted...especially late Saturday through Sunday. There is also
the chance of the forecast area getting into the northern end of the
dry slot as the aforementioned system passes through Michigan Sunday
afternoon...this could pose some freezing drizzle/rain
threats...mainly south of M-72 at this time. Winds will be gusty out
of the east ahead of the aforementioned storm system. Winds will
ramp up quickly Saturday afternoon and be the strongest Saturday
night into late Sunday morning. Winds will diminish in intensity and
back to northerly behind the departing storm system and high
pressure building in from the central Plains. Said high
pressure...along with much drier air...will produce decreasing
cloudiness throughout the day Monday and precipitation-free weather.
Temperatures will be generally in the low to mid 30s during the
afternoon hours, while in the upper teens to 20s overnight.
.LONG TERM...(Sunday night through Thursday)
Issued at 333 AM EST Fri Nov 29 2019
High Impact Weather Potential...
Skies may be clear by late Monday and remain so through some of
Tuesday...until another weak upper level low and moisture trek
through the Great Lakes. The pattern looks to remain being active
and expect a few shots of precipitation here and there after Tuesday
and through the remainder of the week. Temperatures appear to remain
in the low to mid 30s during the daytime, while lows will be in the
teens to mid 20s.
&&
.AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon)
Issued at 1206 PM EST Fri Nov 29 2019
Strong high pressure will slide east of Michigan tonight...as low
pressure currently developing over the Rockies pushes east into
the Central Plains. MVFR cigs will hold over all of Northern Lower
Michigan for the next 24 hours as low level moisture gradually
increases ahead of the developing low. Chances of light snow
possibly mixed with some light rain will begin to increase from SW
to NE across our area on Saturday...with the heaviest precip
expected to hold off until Saturday night and Sunday. E/NE surface
winds will hold under 10 kts thru tonight...and will then
strengthen to 10 to 20 kts with higher gust on Saturday.
&&
.MARINE...
Issued at 333 AM EST Fri Nov 29 2019
The pressure gradient is rather loose early this morning, thanks to
sprawling high pressure in central Canada, that extends down through
the Great Lakes and Mississippi valley. This high pressure will
linger in the Great Lakes today and into tonight, before a strong
storm system gradually works it's way into the region later
Saturday through Sunday. This system will bring widespread
advisory level and gale force winds over the weekend, as well as a
wintry mix of weather.
&&
.APX WATCHES/WARNINGS/ADVISORIES...
MI...WINTER STORM WATCH from Saturday evening through Sunday evening
for MIZ016>018-020>030-086>088-095>099.
LH...GALE WATCH from Saturday evening through Sunday evening for
LHZ345>348.
LM...GALE WATCH from Saturday evening through Sunday evening for
LMZ323-341-342-344.
LS...NONE.
&&
UPDATE...MR
NEAR TERM...SMD
SHORT TERM...TL
LONG TERM...TL
AVIATION...MR
MARINE...SMDHazardous weather outlook, Nov 29, 9:35 AM EST, 6 hours 33 minutes before
Hazardous Weather Outlook National Weather Service Gaylord MI 935 AM EST Fri Nov 29 2019 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ016>018-020>036- 041-042-086>088-095>099-300845- Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island-St Ignace to False Detour Channel- 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary-Sturgeon Pt to Alabaster MI- Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI- St. Marys River Point Iroquois to E. Potagannissing Bay-Emmet- Cheboygan-Presque Isle-Leelanau-Antrim-Otsego-Montmorency-Alpena- Benzie-Grand Traverse-Kalkaska-Crawford-Oscoda-Alcona-Manistee- Wexford-Missaukee-Roscommon-Ogemaw-Iosco-Gladwin-Arenac- Western Chippewa-Central Chippewa-Southeast Chippewa- Western Mackinac-Eastern Mackinac- Mackinac Island/Bois Blanc Island- Beaver Island and surrounding islands-Charlevoix- 935 AM EST Fri Nov 29 2019 This hazardous weather outlook is for northern Lower Michigan... eastern Upper Michigan...and adjacent nearshore waters of Lake Michigan...Lake Huron and Lake Superior. .DAY ONE...Today and tonight. Rifle River near Sterling remains above flood stage through this afternoon. Please see the latest flood warning for additional details. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. There is potential for a significant winter storm to impact the region this weekend...especially Saturday night into Sunday. The main threats are for significant snow accumulations...and some ice accumulations in northern lower Michigan...along with blowing and drifting snow. Gale force winds are expected possible on the Great Lakes this weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. && For more information visit http://weather.gov/gaylord.
The office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 29, 3:44 AM EST | Winter Storm Watch | APX | Alcona, Alpena, Antrim, Arenac, Benzie, Charlevoix and 19 more | 32 hr |
| Nov 29, 5:20 AM EST | Gale Watch | APX | 22 hr | |
| Nov 29, 4:08 PM EST | Gale Warning | APX | 55 hr |
Nearby
Small Craft Advisories in Michigan, 2019Every small craft advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.